Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 288, NWS Norman, OK

May 26, 2006Kay County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 26, 2006, 4:59 AM CDT for Kay County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2006, 4:59 AM CDT (09:59 UTC)
Expired
May 26, 2006, 5:45 AM CDT
In force
46 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Kay County, OK

The radar

The Vance AFB radar (KVNX), 88 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 10.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:26 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 26, 3:26 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
326 AM CDT FRI MAY 26 2006

.DISCUSSION...
DIGGING UPPER TROF NOW ALONG W COAST WILL STRENGTHEN MID/UPPER LEVEL
WINDS ENOUGH TO INCREASE PROSPECTS OF DRYLINE CONVECTION ACROSS HIGH
PLAINS NEXT 4-5 DAYS. BEST CHANCES WILL BE ACROSS OUR W/NW ZONES SAT
THROUGH TUE. OTHERWISE EXPECT HOT AND WINDY CONDITIONS TO PREVAIL...
WITH MODERATE HUMIDITY BUT SLIM CHANCES OF PRECIP.

TODAY/TONIGHT...UPPER RIDGING AND RELATIVELY WEAK FLOW ALOFT WILL
COMBINE WITH ILL-DEFINED DRYLINE TO LIMIT POTENTIAL FOR ORGANIZED
CONVECTION THIS AFTERNOON/EVENING. ALTHOUGH DIURNAL STORMS MAY
BECOME FAIRLY NUMEROUS OVER HIGHER TERRAIN...THERE WILL NOT BE MUCH
TO HOLD THEM TOGETHER AND MOVE THEM THIS FAR E. OF MORE CONCERN AT
THIS TIME IS THE OUTFLOW BOUNDARY NOW ACROSS N OK...WHICH COULD
MAINTAIN IDENTITY LONG ENOUGH TO INCREASE THE CHANCES OF
REDEVELOPMENT ACROSS N OK LATER TODAY. CHANCES OF OVERCOMING THE CAP
ARE LOW...BUT WE WILL SPREAD SLIGHT CHANCE POPS ACROSS THE N.
RAINFALL OVERNIGHT SHOULD TAKE THE EDGE OFF TEMPS ALONG THE KS
BORDER TODAY...AND HAVE LOWERED MAXES THERE. ELSEWHERE...HOT/DRY.

SATURDAY/SUNDAY...INCREASING CHANCES OF STRONG STORMS OVER HIGH
PLAINS AS DRYLINE SHARPENS AND SW WINDS INCREASE. CAP WILL STILL BE
AN ISSUE...BUT DRYLINE HAS A WAY OF GETTING ACTIVE THIS TIME OF YEAR
IN THIS SORT OF PATTERN. DRYLINE IS FORECAST TO EDGE CLOSER TO NW OK
ON SUN...OTHERWISE ANY STORMS THAT GO UP ARE LIKELY TO REMAIN W OF
THE CWA UNTIL EVENING.

MONDAY/TUESDAY...CONVECTIVE POTENTIAL MAY GET A SLIGHT BOOST FROM
COLD FRONT APPROACHING NW OK. LONGWAVE PATTERN FORECAST TO DEAMPLIFY
AND MID/UPPER FLOW WILL WEAKEN SOME ACROSS NW OK. LOW POPS ARE
STRETCHED INTO TUESDAY FOR POSSIBLE FRONTAL INTRUSION INTO NW OK.

WEDNESDAY/THURSDAY...DEAMPLIFYING PATTERN WILL TREND TOWARD
EARLY-SUMMER RIDGE ACROSS S PLAINS. ONLY HOPE FOR PRECIP BY THIS
TIME MAY BE THE HINT OF A WEAK WNW FLOW PATTERN OFFERED BY THE ECMWF
AND TO A LESSER EXTENT BY THE GFS. THERE ARE TOO MANY UNCERTAINTIES
AT THIS TIME TO WARRANT RAISING POPS TO MORE THAN 10 PCT OR SO.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  96  72  94  72 /  10   0  10  10
HOBART OK         98  71  96  71 /  10  10  10  10
WICHITA FALLS TX  98  72  96  72 /  10   0  10  10
GAGE OK           98  69  98  68 /  20  10  10  10
PONCA CITY OK     96  73  95  72 /  20  10  10  10
DURANT OK         94  72  93  74 /  10   0  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/24
Hazardous weather outlook, May 25, 9:00 PM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT THU MAY 25 2006

OKZ004>048-050>052-TXZ083>090-261200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
900 PM CDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS TONIGHT ACROSS PARTS OF
NORTHERN OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS NORTH OF A LINE FROM WOODWARD TO ENID.

TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN 10 PM AND
SUNRISE.

IMPACTS...
WINDS TO 65 MPH AND QUARTER SIZE HAIL ARE POSSIBLE.

RECOMMENDED ACTIONS...
EMERGENCY MANAGERS AND STORM SPOTTER GROUPS ACROSS THE RISK AREA
SHOULD MONITOR FOR THE POSSIBILITY OF SEVERE WEATHER OVERNIGHT.

DISCUSSION...
A NEARLY STATIONARY FRONT IS LOCATED ACROSS SOUTHERN OKLAHOMA AND
EXTREME NORTHERN KANSAS ON THURSDAY EVENING. EAST WINDS NORTH OF THE
FRONT IN KANSAS HAVE HELPED TO PRODUCE THUNDERSTORMS IN SOUTHWEST
KANSAS. THESE THUNDERSTORMS WILL MOVE EAST AND SOUTHEAST NEAR AND
NORTH OF THIS STATIONARY FRONT. SOME OF THESE THUNDERSTORMS WILL
LIKELY AFFECT EXTREME NORTHERN OKLAHOMA OVERNIGHT. SOME SEVERE
WEATHER WILL BE POSSIBLE WITH THE STRONGER STORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING ACROSS NORTH
CENTRAL OKLAHOMA. THERE WILL ALSO BE A SLIGHT CHANCE OF
THUNDERSTORMS REDEVELOPING ACROSS EXTREME WESTERN OKLAHOMA FRIDAY
AFTERNOON NEAR A WEST TEXAS DRYLINE. ALTHOUGH SHEAR WILL BE WEAK...A
FEW STORMS MAY APPROACH SEVERE LEVELS. OTHERWISE...THE DRYLINE IS
FORECAST TO REMAIN CLOSE TO AREA SATURDAY THROUGH MONDAY...
SUPPORTING CONTINUED THUNDERSTORM CHANCES ACROSS WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.

In the hours before

Special weather statement, May 26, 2:43 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
243 AM CDT FRI MAY 26 2006

OKZ008-260800-
KAY OK-
243 AM CDT FRI MAY 26 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED NEAR KAW CITY AT 243 AM
CDT...MOVING EAST AT 20 MPH. THIS STORM WILL AFFECT KAW LAKE.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN KAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Special weather statement, May 26, 2:56 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
256 AM CDT FRI MAY 26 2006

OKZ013-020-260815-
NOBLE OK-PAYNE OK-
256 AM CDT FRI MAY 26 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NOBLE AND PAYNE COUNTIES.

AN AREA OF STRONG WINDS WILL MOVE SOUTH ACROSS NOBLE AND PAYNE
COUNTIES EARLY THIS MORNING. WINDS OF 40 TO 50 MPH ARE POSSIBLE.
THESE WINDS WERE PRODUCED BY STRONG THUNDERSTORMS THAT WERE MOVING
ACROSS KAY AND NORTHERN NOBLE COUNTIES.

PEOPLE IN NOBLE AND PAYNE COUNTIES...INCLUDING THE CITY OF
STILLWATER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, May 26, 2:58 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
258 AM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     TSTM WND GST     3 NNW SUMNER            36.36N 97.15W
05/26/2006  M59.00 MPH       NOBLE              OK   MESONET

&&

CMS
Special weather statement, May 26, 3:07 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
307 AM CDT FRI MAY 26 2006

OKZ007-008-260815-
GRANT OK-KAY OK-
307 AM CDT FRI MAY 26 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT AND KAY COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF DEER CREEK AT 307
AM CDT...MOVING EAST AT 15 MPH.  WINDS OF 40 TO 50 MPH ARE POSSIBLE.

PEOPLE IN GRANT AND KAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

..SPEG.
Special weather statement, May 26, 4:34 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
434 AM CDT FRI MAY 26 2006

OKZ007-260945-
GRANT OK-
434 AM CDT FRI MAY 26 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES EAST OF
RENFROW TO 5 MILES SOUTHEAST OF MANCHESTER AT 434 AM CDT.
THUNDERSTORMS WERE MOVING EAST AT 10 TO 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. VERY HEAVY RAIN
ALSO IS LIKELY. A SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR
NORTHERN GRANT COUNTY.

PEOPLE IN GRANT COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

24
Special weather statement, May 26, 4:49 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
449 AM CDT FRI MAY 26 2006

OKZ008-261000-
KAY OK-
449 AM CDT FRI MAY 26 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES WEST OF
TONKAWA TO 7 MILES SOUTHWEST OF KAW CITY AT 449 AM CDT.
THUNDERSTORMS WERE MOVING EAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. VERY HEAVY RAIN
ALSO MAY CAUSE LOCAL FLOODING.

PEOPLE IN KAY COUNTY...INCLUDING THE CITY OF PONCA CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

24

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:12 PM CDTSevere Thunderstorm WarningOUNWoodward24 min
May 25, 7:40 PM CDTSevere Thunderstorm WarningOUNHarper50 min
May 25, 11:55 PM CDTSevere Thunderstorm WarningOUNWoods50 min
May 26, 12:44 AM CDTSevere Thunderstorm WarningOUNWoods46 min
May 26, 1:12 AM CDTSevere Thunderstorm WarningOUNAlfalfa48 min
May 26, 3:28 AM CDTSevere Thunderstorm WarningOUNKay, Noble47 min
May 26, 5:16 AM CDTFlash Flood WarningOUNGrant, Kay119 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.